MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of pipeline failure to open in both distal and middle sections.The patient was undergoing surgery for treatment of a saccular, unruptured left, internal carotid artery, c6 segment, cerebral blood vessel aneurysm.It had a max diameter of 3 mm and a 4 mm neck diameter.The landing zone was 4.5 mm distally and 4.8 mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet therapy (dapt) was administered.The preoperative treatment with aspirin 300 mg combined with clopidogrel 75 mg for 5 days.The angiographic result post procedure was that the stentcould not be opened.It was reported that after the operator delivered the pipeline stent (ped2-475-16) to the target position and began deployment, the tip end of the stent could not fully open and appose the vessel wall, and the mid-portion failed to open entirely, making it impossible to continue the procedure.After multiple attempts, the operator had to replace the reported stent and select a new stent for subsequent treatment.A new stent was immediately used and successfully deployed and the procedure was completed.After the issue occurred during deployment of the first stent, a new stent was immediately used instead, and the procedure was completed successfully.There was failure to open in the middle and distal section of the stent.The pipeline was not positioned ina bend and less than 50% had been deployed when it failed to open the pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter, and from the patient.There were no patient symptoms or complications associated with this event.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a neulive 6f gs-088-90-a sheath, a navien 6f rfx072-115-08mp, phenom27 g15150-0615-1s, stryker 0.014inx200cm m00326410.
 
Event or Problem Description
Any causes or contributing factors for the failure to open distally are unknown.Any causes or contributing factors for the failure to open in the middle section are also unknown.Multiple attempts were made to resheath, but it still could not fully open.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24680213
Report Number2029214-2026-00509
Device Sequence Number9855350
Product Code OUT
UDI-Device Identifier00763000449452
UDI-Public(01)00763000449452(17)280924(10)D067969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-16
Device Catalogue NumberPED2-475-16
Device Lot NumberD067969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2026
Supplement Date Received by Manufacturer03/24/2026
Not provided
05/21/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/03/2026
04/29/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight63 KG